Ask a Pharmacist Expert Forum
remeron substitute
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

remeron substitute

I have been prescribed remeron to help the benzos taper. It really helps a lot but I noticed an important weight gain since I take it. I googled it and foud out it was for the treatment of anorexia as well!!!
Having a thyroid condition, I watch out A LOT what I eat, no fat no white sugar and as little carbs as I can. Even with the diet, I did put on about 10 kg in 3 months without changing anything in my diet. I was wondering if there was a medication similar to remeron w/o the weight gain side effect?
Thanx a lot for your time. sophie.
Age
:  
40
Sex
:  
Female
Weight
:  
65kg
Current Medications
:  
tapered off oxazepam for 14 months, 20 days free
tranxene 25mg
remeron 30mg
thyroxine 200 nano gr.
Drug Allergies
:  
none
Medical Conditions
:  
hypo thyroid
depression
anxiety disorder (PTSD)
Related Discussions
639831_tn?1223066680
Remeron has been associated with increased appetite and weight gain.  Some antidepressants that causes less weight again include Wellbutrin, Celexa, and Trazodone.  

3 Comments
Blank
711224_tn?1344775287
I have followed your advice and talked to my dr about your alternatives.
I have tried SSRI's in the past (3 different ones Milnacipran, Prozac and Citalopram)  and they just didn't kick in.
Since the remeron had such a good effect on me except for the weight gain, he tried to stay in the same family. He prescribed me trazodone but I had an allergic reaction to it, my heart was bouncing out of my chest.
I am currently on wellbutrin for 3 weeks and I now have some kind of rash, urticaria for 3 days. I just called my dr and he asked me to stop immediately since the rash is around my eyes as well.
He seems to believe that we don't have any options left...
Do you have any advice on which direction I have to go now?
Thank you so much for your help.
Sophie.
Blank
669824_tn?1225842912
Have you tried serotonin-norepinephrine reuptake inhibitors (SNRI's) such as Effexor, Cymbalta, or Pristiq?  Perhaps, this class of drugs may work for you.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank